Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 22, 2014, 1:12 PM EDT for 4 counties in New York. It was in force for 63 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 1:12 PM EDT (17:12 UTC)
- Expired
- May 22, 2014, 2:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Schuyler County, NY, Seneca County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 62 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 1:20 PM EDT | HAIL 0.88 | Hector, NY | |
| May 22, 1:22 PM EDT | HAIL 1.25 | Dundee, NY | |
| May 22, 1:29 PM EDT | HAIL 1.75 | Hector, NY | |
| May 22, 1:38 PM EDT | HAIL 0.88 | Mecklenburg, NY | |
| May 22, 1:43 PM EDT | HAIL 1 | 2 Se Mecklenburg, NY | |
| May 22, 1:56 PM EDT | HAIL 1 | Newfield, NY | |
| May 22, 2:00 PM EDT | HAIL 1 | Newfield, NY | |
| May 22, 2:06 PM EDT | HAIL 0.88 | Danby, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
956 WUUS51 KBGM 221712 SVRBGM NYC097-099-109-123-221815- /O.NEW.KBGM.SV.W.0002.140522T1712Z-140522T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 112 PM EDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SCHUYLER COUNTY IN CENTRAL NEW YORK... SOUTHEASTERN SENECA COUNTY IN CENTRAL NEW YORK... TOMPKINS COUNTY IN CENTRAL NEW YORK... SOUTHEASTERN YATES COUNTY IN CENTRAL NEW YORK... * UNTIL 215 PM EDT. * AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIMROD...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAYWOOD AND LODI BY 118 PM EDT... HECTOR BY 120 PM EDT... TOWNSENDVILLE BY 126 PM EDT... SEARSBURG BY 132 PM EDT... REYNOLDSVILLE BY 134 PM EDT... PERRY CITY BY 138 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! && LAT...LON 4252 7630 4228 7645 4255 7706 4267 7696 TIME...MOT...LOC 1712Z 294DEG 22KT 4256 7691 $$ RHB
2 follow-up statements
462
WWUS51 KBGM 221735
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
135 PM EDT THU MAY 22 2014
NYC099-123-221745-
/O.CAN.KBGM.SV.W.0002.000000T0000Z-140522T1815Z/
YATES NY-SENECA NY-
135 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SENECA AND
SOUTHEASTERN YATES COUNTIES IS CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4252 7690 4254 7690 4255 7659 4258 7664
4259 7665 4260 7664 4252 7630 4228 7645
4248 7690 4251 7690
TIME...MOT...LOC 1735Z 297DEG 23KT 4247 7672
$$
NYC097-109-221815-
/O.CON.KBGM.SV.W.0002.000000T0000Z-140522T1815Z/
SCHUYLER NY-TOMPKINS NY-
135 PM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR TOMPKINS AND NORTHEASTERN SCHUYLER COUNTIES...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MECKLENBURG...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JACKSONVILLE AND TAUGHANNOCK FALLS STATE PARK BY 140 PM EDT...
ENFIELD...WILLOW CREEK AND TAUGHANNOCK FALLS BY 145 PM EDT...
MYERS BY 150 PM EDT...
NEWFIELD...NORTHWEST ITHACA AND NEWFIELD HAMLET BY 155 PM EDT...
ROBERT H. TREMAN STATE PARK BY 200 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4252 7690 4254 7690 4255 7659 4258 7664
4259 7665 4260 7664 4252 7630 4228 7645
4248 7690 4251 7690
TIME...MOT...LOC 1735Z 297DEG 23KT 4247 7672
$$
RHB710
WWUS51 KBGM 221814
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
214 PM EDT THU MAY 22 2014
NYC097-109-221824-
/O.EXP.KBGM.SV.W.0002.000000T0000Z-140522T1815Z/
SCHUYLER NY-TOMPKINS NY-
214 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AND NORTHERN TOMPKINS
COUNTY AND NORTHEASTERN SCHUYLER COUNTIES WILL EXPIRE AT 215 PM
EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4252 7690 4254 7690 4255 7659 4258 7664
4259 7665 4260 7664 4252 7630 4228 7645
4248 7690 4251 7690
TIME...MOT...LOC 1814Z 297DEG 23KT 4236 7642
$$
RHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:18 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 22, 10:18 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1018 AM EDT THU MAY 22 2014 .SYNOPSIS... A SLOW MOVING FRONTAL COMPLEX WILL BRING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SHOWERY WEATHER WILL LINGER ON FRIDAY...AND EVEN INTO SATURDAY...WITH AN UPPER LEVEL DISTURBANCE IN THE VICINITY. DRY AND WARM WEATHER SHOULD RETURN FOR SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... 10 AM UPDATE... MINOR ADJUSTMENTS. SOME CLEARING OCCURRING IN THE WEST IN THE WARM SECTOR. NO TRIGGER THE REST OF THE MORNING. IN THE FAR SOUTHEAST A CLUSTER OF THUNDERSTORMS MOVING OUT. NE A FEW SHOWERS. SO QUIET MIDDAY WHILE WE WAIT FOR DRIER COOLER AIR ALOFT WITH THE COLD FRONT THIS AFTN. TSTORMS WILL DEVELOP OVER THE AREA THEN GET WORSE IN THE EAST WHERE THE SPC SLIGHT RISK OF SEVERE IS. 400 AM UPDATE... OUR AREA IS IN BETWEEN TWO AREAS OF RAIN AT THE MOMENT, WITH PATCHY DENSE FOG DUE TO THE RAIN THAT HAS ALREADY FALLEN IN SPOTS OVERNIGHT. WHILE SCT. SHOWERS AND THUNDER ARE POSSIBLE AREA WIDE THROUGH MID MORNING, MAIN FOCUS WILL BE CLOSER TO THE SURFACE WARM FRONT NOW JUST OVER THE SOUTHWEST PART OF THE CWA. WHILE THIS FRONT IS HARD TO ANALYZE JUST BASED ON SURFACE OBS, IT IS LIKELY SOMEWHERE OVER THE WESTERN SOUTHERN TIER/WESTERN NY BASED ON UPSTREAM CONVECTION THAT CONTINUES TO DEVELOP AND PROPAGATE SOUTHEAST. WE CONTINUE TO MONITOR POTENTIAL FOR HEAVY RAIN WITH RADAR TRENDS SHOWING CONVECTION MOVING FROM NORTHEST TO SOUTHEAST, OR GENERALLY OVER THE SAME AREA. SO FAR WE HAVE BEEN LUCKY WITH ONLY A NARROW STRIPE OF STORM TOTALS APPROACHING AN INCH AND MOST OF THE CONVECTION SHOWING SOME MOVEMENT. TRAINING POTENTIAL WILL HAVE TO BE WATCHED CAREFULLY GIVEN WHAT HAPPENED LAST NIGHT IN WESTERN NY/NORTHERN PA, ALONG WITH RADAR TENDENCIES THUS FAR. WOULD NOT RULE OUT A SHORT TERM FLASH FLOOD WATCH IF ONE SPECIFIC AREA CAN BE NARROWED DOWN BUT MUCH TOO UNCERTAIN RIGHT NOW TO DO ANYTHING. PART OF OUR AREA REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER, ROUGHLY FROM KBGM SOUTH AND EAST. IT WILL BE IN THIS AREA THAT WE STAND THE BEST SHOT AT GETTING INTO THE WARM SECTOR, JUST AHEAD OF THE COLD FRONT/OCCLUSION. MODEL CAPES VARY GREATLY, WITH THE NAM SHOWING CLOSE TO 1400 J/KG AT KAVP WHILE THE GFS IS CLOSER TO 400. BASED ON THE RADAR FROM LAST NIGHT WHERE WE HAD SOME PRETTY HEALTHY CORES UP TO 20KT WITH LITTLE INSTABILITY, THE THREAT FOR HAIL/BRIEF WIND ISSUES SEEMS REASONABLE IN THE AREAS JUST HIGHLIGHTED. GRADUALLY AS WE HEAD INTO THE AFTERNOON THE WARM FRONT MENTIONED ABOVE WILL LIFT NORTH, WHILE OCCLUDING, AS A SURFACE LOW PRESSURE MOVES ACROSS LAKE ONTARIO. WITH THE FRONT LINGERING AROUND WE CAN'T RULE OUT A SHOWER OR T-STORM FOR ANYBODY BUT THE SLIGHT MOVEMENT EAST, WILL SHIFT THE HIGHEST POPS EAST OF I-81. THIS WILL BE THE CASE RIGHT THROUGH TONIGHT, WITH CHANCES FOR THUNDER DIMINISHING AFTER 02Z. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... 400 AM UPDATE... UPPER LEVEL AND SURFACE LOW MOVE OVER THE AREA FRIDAY WITH SHOWERS BECOMING MORE NUMEROUS BY AFTERNOON WITH DAYTIME HEATING. SOME THUNDER IS POSSIBLE, ESPECIALLY FAR EAST. BEST CHANCES FOR SHOWERS FRIDAY, WILL GRADUALLY TAPER A BIT BY SATURDAY AS THE INFLUENCE OF THE UPPER LOW SLIDES OFF THE COAST. STILL, WITH MOISTURE AROUND SHOWER CHANCES WILL CONTINUE RIGHT INTO SATURDAY EVENING. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... 2 PM TUE UPDATE... A FAIRLY PROGRESSIVE UPPER LEVEL FLOW PATTERN. THE START OF THE LONG TERM STILL IN NW FLOW ON THE BACK SIDE OF AN UL TROF. DRYING WITH WAA ALOFT AS SFC HIGH PRESSURE MOVES SLOWLY EAST TO BE OVER THE AREA SUNDAY NIGHT. BUILDING UL HEIGHTS. MONDAY MAY REMAIN DRY STILL BUT FRONTS APPROACH AND LINGER INTO WED. SHOWERS AND TSTORMS MON NGT TO AT LEAST WED. UL WEAK RIDGE BREAKS DOWN THIS SAME TIME PERIOD AND A TROF DEVELOPS BACK OVER SE CANADA. FOLLOWED WPC GUIDANCE. NEAR NORMAL TO START BECOMING WARMER THAN NORMAL MONDAY TO WED. PRECIPITATION SHOULD BE CLOSE TO NORMAL BUT THUNDERSTORMS COULD BRING ISOLATED HEAVY RAIN STARTING MONDAY NIGHT. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... AN UPR LVL WV AND SHFT TROF WILL PASS THRU THE AREA EARLY IN THE TAF PD TRIGGERING SHWRS AND TRWS. ALSO...SOME FOG AND LEFTOVER LWR CIGS WILL RESULT IN IFR CONDS AT SOME STATIONS. BHD THE TROF... DRIER AIR AND GOOD MIXING WILL RAISE CIGS AND DRY THE AREA OUT TO VFR CONDS AFT ARND 18Z. TNGT...MODELS SHOW SOME LL MOISTURE MVG INTO THE NRN TAF SITES BRING MVFR CIGS TO THOSE AREAS...TO THE SOUTH...VFR CONDS XPCTD TO CONT THRU THE NGT. OUTLOOK... THUR NGT THROUGH SAT...RESTRICTIVE CONDS IN SHWRS PSBL...WITH TSTMS ALSO A PSBLTY THUR. SAT NGT THROUGH MON...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN/TAC NEAR TERM...HEDEN/TAC SHORT TERM...HEDEN LONG TERM...TAC AVIATION...DGM
Hazardous weather outlook, May 22, 12:56 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1256 PM EDT THU MAY 22 2014 NYZ015>018-022>025-231700- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS- 1256 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AND ALONG A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, LIGHTNING, SMALL HAIL, AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 231700- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1256 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AND ALONG A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, THUNDERSTORMS WILL HAVE LIGHTNING, AND POSSIBLY LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 22, 8:42 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
842 AM EDT THU MAY 22 2014
PAZ044-047-048-072-221330-
LACKAWANNA PA-LUZERNE PA-PIKE PA-WAYNE PA-
842 AM EDT THU MAY 22 2014
...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN WAYNE...
EXTREME WEST CENTRAL PIKE...NORTHEASTERN LUZERNE AND SOUTHERN
LACKAWANNA COUNTIES...
* AT 839 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL. THIS STORM WAS
LOCATED NEAR PLAINS...AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
FOREST PARK AND BEAR CREEK AT 850 AM EDT...
SPRINGBROOK CORNER AND SPRINGBROOK CORNERS AT 900 AM EDT...
STODDARTSVILLE AND YOSTVILLE AT 905 AM EDT...
DALEVILLE AT 910 AM EDT...
GOULDSBORO AND LEHIGH AT 915 AM EDT...
LA ANNA AT 925 AM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4113 7567 4112 7568 4122 7596 4139 7587
4125 7529 4123 7532 4123 7548 4122 7552
4122 7554 4112 7563 4112 7566
DJNLocal storm report, May 22, 8:47 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
847 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL SWOYERSVILLE 41.30N 75.88W
05/22/2014 M1.00 INCH LUZERNE PA EMERGENCY MNGR
&&
EMGSpecial weather statement, May 22, 12:43 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1243 PM EDT THU MAY 22 2014
NYZ046-221715-
OTSEGO NY-
1243 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO COUNTY...
* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR ELK CREEK...AND MOVING
SOUTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WORCESTER AT 1250 PM EDT...
LAT...LON 4255 7468 4252 7471 4250 7477 4251 7484
4249 7488 4254 7497 4270 7486 4263 7463
4262 7463
RHBSpecial weather statement, May 22, 1:05 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
105 PM EDT THU MAY 22 2014
PAZ038-047-221730-
BRADFORD PA-LUZERNE PA-
105 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LUZERNE AND
SOUTHWESTERN BRADFORD COUNTIES...
* AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR LE ROY...AND MOVING
SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
OVERTON AT 130 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4129 7632 4138 7628 4154 7629 4158 7680
4159 7687 4161 7689 4173 7680 4154 7623
4154 7629 4138 7628 4137 7623 4127 7631
RHBSpecial weather statement, May 22, 1:07 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 107 PM EDT THU MAY 22 2014 NYZ015-016-023-025-221730- SCHUYLER NY-SENECA NY-TOMPKINS NY-YATES NY- 107 PM EDT THU MAY 22 2014 ...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SCHUYLER... SOUTHEASTERN SENECA...SOUTHEASTERN YATES AND WEST CENTRAL TOMPKINS COUNTIES... * AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HIMROD... AND MOVING SOUTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CAYWOOD AND GLENORA AT 115 PM EDT... HECTOR AT 120 PM EDT... EAST STEAMBURG AND LOGAN AT 125 PM EDT... REYNOLDSVILLE AND SEARSBURG AT 130 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4254 7653 4234 7667 4253 7709 4269 7698 RHB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:54 PM EDT | Special Weather Statement | BGM | Cortland | 66 min |
| May 21, 10:55 PM EDT | Special Weather Statement | BGM | Chenango | 50 min |
| May 21, 10:59 PM EDT | Special Weather Statement | BGM | Tioga | 61 min |
| May 21, 11:50 PM EDT | Special Weather Statement | BGM | Chenango | 55 min |
| May 22, 12:43 PM EDT | Special Weather Statement | BGM | Otsego | 32 min |
| May 22, 1:07 PM EDT | Special Weather Statement | BGM | Schuyler | 23 min |
| May 22, 1:23 PM EDT | Special Weather Statement | BGM | Oneida | 52 min |
| May 22, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 50 min |
| May 22, 1:59 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Tioga, Tompkins | 61 min |
| May 22, 2:07 PM EDT | Special Weather Statement | BGM | Otsego | 53 min |
| May 22, 2:11 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 64 min |
| May 22, 2:21 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 39 min |
| May 22, 2:44 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 46 min |
| May 22, 2:50 PM EDT | Special Weather Statement | BGM | Madison | 55 min |
| May 22, 2:57 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 33 min |
| May 22, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 63 min |
| May 22, 3:27 PM EDT | Special Weather Statement | BGM | Madison | 48 min |
| May 22, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 66 min |
| May 22, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 46 min |
| May 22, 4:23 PM EDT | Special Weather Statement | BGM | Sullivan | 37 min |
| May 22, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware | 49 min |
| May 22, 4:41 PM EDT | Special Weather Statement | BGM | Broome | 49 min |
| May 22, 4:49 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 41 min |
| May 22, 5:10 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 65 min |
| May 22, 5:39 PM EDT | Special Weather Statement | BGM | Sullivan | 66 min |
| May 22, 5:57 PM EDT | Special Weather Statement | BGM | Oneida | 63 min |
| May 22, 6:13 PM EDT | Special Weather Statement | BGM | Delaware | 62 min |
| May 22, 7:11 PM EDT | Special Weather Statement | BGM | Oneida | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.